MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown, not provided.Implant date: if implanted, give date: not applicable, as lens was not implanted.Explant date: if explanted, give date: not applicable, as lens was not implanted.Hence, not explanted.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that a zkb00 intraocular lens (iol) was fully inserted in the left eye (os) when they noticed that the haptic was torn.The procedure was successfully completed with a backup lens.There was no injury, no surgical or medical intervention.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned as it was destroyed.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that two (02) additional complaints have been received for this production order (po).These complaint issues reported were unable to be confirmed; therefore, no escalations are required.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; returned to manufacturer on: 7/22/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.And that the lens was received cut in half and a haptic detached.Which is consistent with a lens, that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted in the right eye (od) but was explanted due to lens not compatible with the patient.There was no incision enlargement, no vitrectomy, no sutures done.Iol was replaced with a non-johnson and johnson iol.There was no patient post-op injury, patient doing ok.No further information provided.
 
Additional Manufacturer Narrative
Corrected data: upon review it was determined the event information provided in the initial mdr belonged to a different suspect product, however product identifiers provided in the initial mdr are correct.Therefore, the following impacted fields have been updated to reflect the correct event information.Section a2: date of birth: (b)(6) 1952.Section b1: report type: adverse event.Section b2: outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage.Section b3: date of event: unknown, not provided.Best estimate of date of event is between 12/16/2020 and 3/3/2021.Section b5: it was reported that an intraocular lens (iol) was implanted in the right eye (od) but was explanted due to lens not compatible with the patient.There was no incision enlargement, no vitrectomy, no sutures done.Iol was replaced with a non-johnson and johnson iol.There was no patient post-op injury, patient doing ok.No further information provided.Section d6a: if implanted, give date: (b)(6) 2020.Section d6b: if explanted, give date: (b)(6) 2021.Section e1: complaint reporter first name: steven section e1: complaint reporter last name: lee section h3: device evaluated by manufacturer: no, device evaluation anticipated.Section h6: health effect impact code: 4629: explant.Section h6: health effect clinical code: 2330: dissatisfied.Section h6: medical device problem code: 2993: adverse event without identified device or use problem.Section h6: investigation conclusion: 11: conclusion not yet available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11600103
Report Number2648035-2021-07486
Device Sequence Number17024157
Product Code MFK
UDI-Device Identifier05050474560123
UDI-Public(01)05050474560123(17)240815
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberZKB00
Device Catalogue NumberZKB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/04/2021
08/02/2021
08/11/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/30/2021
08/06/2021
08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;